Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 28, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 8, 2017, 6:21 PM CDT for Presidio County, Texas. It took effect at Aug 8, 2017, 6:28 PM CDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2017, 6:21 PM CDT (23:21 UTC)
- In effect from
- Aug 8, 2017, 6:28 PM CDT
- Expired
- Aug 9, 2017, 11:40 AM CDT
- In force
- 17 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
757
WGUS44 KMAF 082321
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
621 PM CDT Tue Aug 8 2017
...The National Weather Service in Midland has issued a flood warning
for the following river in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
.Recent rainfall over the Rio Grande basin and its tributaries
has led to rapid rises in river levels. Flooding is expected to occur
along the Rio Grande at Candelaria through this evening. Fast recovery
is expected by midnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued as needed.
&&
TXC377-091521-
/O.NEW.KMAF.FL.W.0028.170808T2328Z-170809T1640Z/
/CDET2.1.ER.170808T2328Z.170809T0000Z.170809T0440Z.NO/
621 PM CDT Tue Aug 8 2017
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Candelaria 3N.
* until Wednesday morning, or until the warning is cancelled.
* At 6PM Tuesday the stage was 7.9 feet (2.4 meters).
* flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...Rise above flood stage by this evening and continue to
rise to near 9.9 feet (3.0 meters) by this evening. The river will
fall below flood stage by tonight.
* Impact...At 10.0 feet (3.0 meters), the river reaches moderate flood
stage, flooding some sections of FM 170. Water levels in the flood
plain may begin to affect homes between the road and the river.
The roadway to the foot bridge may be inundated. Livestock and
machinery may need to be moved as time and conditions permit.
This crest compares to a previous crest of 10.0 feet (3.0 meters) on
Aug 2 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Wed Wed
1AM 7AM 1PM 7PM
Candelaria 3N 7.5 8.5 7.9 Tue 6 PM M M M 9.9
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Wed Wed
1AM 7AM 1PM 7PM
Candelaria 3N 2.3 2.6 2.4 Tue 6 PM M M M 3.0
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 8, 2:09 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 8, 2:09 PM CDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 209 PM CDT Tue Aug 8 2017 .DISCUSSION... The area is under the edge of a weak upper ridge over Arizona and New Mexico with west to northwest flow aloft. Shortwaves continue to move over the area in the upper flow providing enhanced lift. A plentiful supply of moisture remains across the CWA so showers and thunderstorms will be present across West Texas and southeast New Mexico through today. Temperatures today will be about 10 degrees below normal as moisture and cloud cover remains over the area. Chances of rain decrease tonight and will mainly be present south of I-10 and across the higher terrain tomorrow. Temperatures increase tomorrow closer to normal values as the upper ridge becomes more centered over the region and winds return to the south. Temperatures will mostly be in the 90s across the area except the higher terrain on Thursday with the upper ridge over the region. Not too much change in the weather pattern for Friday and Saturday except that the upper ridge becomes more flattened on Saturday allowing for increasing chances of rain across mostly the higher terrain. Rain and thunderstorm chances increase across the CWA on Sunday as upper disturbances move over the area and a cold front begins to move into the area. This front will not have a big impact on temperatures but will cool them a few degrees. This cooling trend will continue into early next week with temperatures decreasing into the upper 80s to lower 90s Tuesday of next week across the Permian Basin. Precipitation chances will still remain across the area Monday and Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 92 73 94 / 10 10 10 10 Carlsbad 69 92 71 94 / 10 10 10 10 Dryden 74 92 74 95 / 30 20 20 10 Fort Stockton 69 92 72 93 / 20 10 10 10 Guadalupe Pass 63 86 67 86 / 20 20 20 20 Hobbs 66 90 68 91 / 10 10 10 10 Marfa 60 86 58 88 / 20 20 20 20 Midland Intl Airport 68 92 73 94 / 10 10 10 10 Odessa 70 92 73 94 / 10 10 10 10 Wink 69 94 73 96 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 67/80
Hazardous weather outlook, Aug 8, 1:41 PM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 141 PM CDT Tue Aug 8 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 141 PM CDT Tue Aug 8 2017 /1241 PM MDT Tue Aug 8 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered thunderstorms will occur mainly over the higher terrain this afternoon and early evening. A few storms could produce gusty winds, brief heavy rainfall and occasional lightning strikes. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:52 PM CDT | Special Weather Statement | MAF | Dawson, Gaines | 38 min |
| Aug 7, 7:55 PM CDT | Special Weather Statement | MAF | Culberson | 50 min |
| Aug 7, 8:20 PM CDT | Special Weather Statement | MAF | Reeves | 40 min |
| Aug 7, 8:39 PM CDT | Areal Flood Advisory | MAF | Loving, Reeves, Ward | 3 hr |
| Aug 7, 9:49 PM CDT | Special Weather Statement | MAF | Reeves | 41 min |
| Aug 7, 11:30 PM CDT | Special Weather Statement | MAF | Loving | 60 min |
| Aug 8, 2:25 PM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.